MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN CR HIGH FLEX XLPE SZ 5-6 9MM; UNCOATED KNEE TIBIA PROSTHESIS, POLYETHYLENE

SMITH & NEPHEW, INC. LGN CR HIGH FLEX XLPE SZ 5-6 9MM; UNCOATED KNEE TIBIA PROSTHESIS, POLYETHYLENE
Model Number L
Medical Device Problem Codes Patient-Device Incompatibility (2682); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348)
Date of Event 05/09/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to infection.The poly was explanted.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, responses to the clinical requests were not provided.Per complaint details, the revision was performed due to infection; however, the source of the infection remains unknown.The patient impact beyond the reported infection and subsequent poly revision could not be determined.In the event additional medical/clinical records are received, the clinical task may be re-opened for re-assessment.A complaint history review found related failures for the listed device; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to contamination, patient reaction, and post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.G1, h6.

Brand Name
LGN CR HIGH FLEX XLPE SZ 5-6 9MM
Common Device Name
UNCOATED KNEE TIBIA PROSTHESIS, POLYETHYLENE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10123217
Report Number1020279-2020-02008
Device Sequence Number19545812
Product Code JWH
UDI-Device Identifier00885556033982
UDI-Public885556033982
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberL
Device Catalogue Number71453121
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 05/09/2020
Supplement Date Received by Manufacturer07/14/2021
Initial Report FDA Received Date06/05/2020
Supplement Report FDA Received Date07/14/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;